MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown/not provided.The exact date of onset of symptoms or discovery was not provided (2017).If implanted; give date: unknown/not provided.(b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a tecnis toric intraocular lens (iol), model zct150 (25.5 diopter) was explanted from a female patient's right eye (od) due to visual disturbance which significantly interfered with patient's daily life activities.A replacement lens of the same model, but different diopter (25.0) was used.There was no incision enlargement and it was indicated that the patient has recovered.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturer for investigation.Therefore, the customer's reported event could not be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information was received and indicated that the suspect lens is a zxt150 model, serial number (b)(4).It was confirmed that the replacement lens was a zct150 model (25.0 diopter).The account stated that it is unknown if there was incision enlargement, vitrectomy or sutures done.If implanted, give date: (b)(6) 2017.Corrected data: as a result of the additional information received the following fields have been updated from what was reported in the initial mdr: brand name: tecnis symfony toric.Product code: poe.Common device name: multifocal iols.Model #: zxt150 , catalog #: zxt150u270, serial #: (b)(4), expiration date: 8/9/2021, unique identifier (udi#): (b)(4).Device manufacture date: 8/9/2016.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6854337
Report Number9614546-2017-00863
Device Sequence Number944612
Product Code POE
UDI-Device Identifier05050474552258
UDI-Public(01)05050474552258(17)210220
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/09/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U270
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer10/02/2017
11/08/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date10/26/2017
12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;